MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Codes Output Problem (3005); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that some aliquot sample tubes were not sorted into the correct destination lanes.Inpeco service personnel present on site investigated some of the involved sids.They noticed that sids physically sorted to input output module (iox) still appeared as present on the track according to sms/dms.When they requested the delivery of these sids, they received sample tubes with a sid printed on the label different from the expected one.The impacted aliquot sample tubes were generated by the aliquoter module (alx, #2), in all cases the mismatched sample tubes were released consecutively by the aliquoter module.The fses took the aliquoter module offline and used the graphic interface to inspect the carriers and sids currently present in the buffer lane of the module.They confirmed that, according to the information displayed on the graphic interface, the daughter sid was in the wrong position: not at the dispensing gate, but at the previous position.Based on the hypothesis that the mismatch was triggered by an improper recovery from error m34ee - no tube on pick area, the fses compiled a list of approximately 300 impacted sids, which have been recalled for manual processing by the customer.According to the laboratory workflow, the mother tubes are tested before being sent to the aliquoter module.The aliquot sample tubes can be sorted at the input output module (iox) to perform pcr tests outside the automation system or sent to the tested on the cobas 8000 instrument.In the first case, the operator may become aware of the mismatch when he finds in the sorting rack either a sample tube with a test name printed on the label different from the test name written on the iox display bar or a sample tube with an unexpected sid.If the mismatch is not noticed, the event may lead to incorrect results.The customer confirmed that no real clinical impact occurred, as no incorrect decisions were made based on the test results.In the second case, due to the analyzer's pick-and-place mechanism, these sample tubes are scanned by a barcode reader before being unloaded from the track.The automation system flagged with the error 5d22 - sample id mismatch the involved tubes and sent them to the error lane of the iox to be manually managed by the operators.
 
Additional Manufacturer Narrative
The event has been investigated, but considering also different scenarios up to now it has not been possible to reproduce the issue in house.The aliquoter module continued to work as expected.The carrier-sample id association, both in the logs and physically on the module was always correct and consistent.No other occurrences have been reported from other sites equipped with an aliquoter module (alx).
 
Additional Manufacturer Narrative
Corrected information: udi reported in the field d4 has been corrected.Additional information (updated on september 4th, 2025): there has been another occurrence of the same issue reported through mdr 3010825766-2025-00006.The mismatch starts after errors which require to open the aliquoter module printer head if the operators leave sample tubes inside the printer.The investigation is ongoing to determine the specific scenarios which may require the opening of the printer head triggering the issue and to identify how to fix it.
 
Additional Manufacturer Narrative
The investigation has confirmed that the aliquoter module x (malx) may generate secondary sample tubes without labels or with a label reporting information inconsistent with the actual sample dispensed into the tube.The event occurs if the operators open the printer head of the aliquoter module x (malx) and do not empty the printer tubes buffer removing all the secondary sample tubes.The issue may impact the involved patients only if the secondary sample tubes affected by the issue are routed to an output module and they are unloaded from the automation system.The issue has been fixed in malx increment 1.4.Inpeco has submitted a mandatory corrective action related to this issue (reference code: 3010825766 - 102725 - 002 - c).

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key22607035
Report Number3010825766-2025-00003
Device Sequence Number15844045
Product Code JQP
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)250211
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer09/03/2025
10/27/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/04/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown